It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-09-2013, 11:54 PM   #1
Newbie
(male)
 
Join Date: Feb 2013
Posts: 2
NewtoGerd HB User
Question about Switching PPIs and Side Effects

Hi There. I've been taking Prilosec for about 4 months for Gerd. Slowly, my sex drive has been flagging (I didn't notice at first, as I thought it was just the winter getting to me), and recently I've had trouble maintaining erections. I stopped taking the Prilosec and, within two days, I was mostly back to normal, sexually (getting morning wood, and able to perform, although sex drive still a bit low. )Then the really bad rebound reflux started, and after a few more days, I decided to try Prevacid, get my symptoms under control, and slowly taper off. My question is, how likely is it that Prevacid will affect my sex drive and ability in the same way Prilosec did? Does suffering this side effect from one PPI make me more prone to have it from another?

 
Reply With Quote
Old 02-10-2013, 11:29 AM   #2
Inactive
(female)
 
JanaJ's Avatar
 
Join Date: Sep 2011
Location: Edinburgh
Posts: 283
JanaJ HB UserJanaJ HB UserJanaJ HB UserJanaJ HB UserJanaJ HB UserJanaJ HB User
Re: Question about Switching PPIs and Side Effects

Sorry to hear you're having side effects. I too suffer side effects from the PPIs, but I've found one I can live with. I think they do differ in what they do to you. For example a lot of them give me insomnia. I tried a number of different ones until I found one that suited. Good luck with it all.

 
Reply With Quote
The Following User Says Thank You to JanaJ For This Useful Post:
NewtoGerd (02-10-2013)
Sponsors Lightbulb
   
Old 02-10-2013, 12:24 PM   #3
Newbie
(male)
 
Join Date: Feb 2013
Posts: 2
NewtoGerd HB User
Re: Question about Switching PPIs and Side Effects

Thanks JanaJ. I know different meds affect different people in different ways, so I suppose I might just have to wait and see. I was sort of panicking, worrying that the whole class of drugs would cause this same side effect for me.

Are there any folks who suffered from decreased libido or potency from PPIs and were able to overcome the side effect by switching meds?

Last edited by NewtoGerd; 02-10-2013 at 12:25 PM.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aciphex
Nexium
Omeprazole
Pepcid
Prevacid
  Prilosec
Protonix
Ranitidine
Reglan
Zantac




TOP THANKED CONTRIBUTORS



janewhite1 (107), solofelix (96), MountainReader (72), kacyc (61), rosebloom (34), Johnah (20), eew (17), JanaJ (16), Seeking Sunrise (16), Stretch1one (15)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!